EconPapers    
Economics at your fingertips  
 

On adaptive estimation of nonlinear functionals

Sam Efromovich

Statistics & Probability Letters, 1994, vol. 19, issue 1, 57-63

Abstract: The known asymptotically efficient estimates of a nonlinear functional of an unknown function are crucially depended on prior information about a smoothness of this function. We show on example of filtering that this information is not necessary at all whenever the asymptotically efficient estimation is possible, that is, when the smoothness is sufficiently large. On the other side, if no prior information about the smoothness is given then there does not exist adaptive estimator which achieves the optimal nonadaptive rates for risk convergence.

Keywords: Nonparametric; estimation; nonlinear; functional; efficiency; adaptation; filtering (search for similar items in EconPapers)
Date: 1994
References: Add references at CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/0167-7152(94)90069-8
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:stapro:v:19:y:1994:i:1:p:57-63

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Statistics & Probability Letters is currently edited by Somnath Datta and Hira L. Koul

More articles in Statistics & Probability Letters from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:stapro:v:19:y:1994:i:1:p:57-63